MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature attachment: percutaneous left atrial appendage closure with superior vascular access case study.As reported in a research article, an event of cardiac tamponade was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
The article, "percutaneous left atrial appendage closure with superior vascular access", was reviewed.The research article presents a case study of a 62 year old male who required a left atrial appendage closure (laac) due to recurrent strokes despite being on anticoagulation.Percutaneous vascular access through the left axillary vein was attempted.The transseptal puncture was performed at the infero-posterior part of the fossa ovalis with the a non-abbott wire/sheath (supracross rf).A transseptal puncture system consisting of a steerable sheath and radiofrequency wire with a flexible, spiral tip, to obtain access to the left atrium.After gaining left atrial access, an amplatzer steerable delivery sheath (asds) was delivered into the left atrium.However, due to the superior access used in this procedure, the alignment of the asds with the main axis of the laa was possible only after deflecting the distal articulation of the asds.A 31 mm amplatzer amulet device was then successfully released after confirming proper device placement using both fluoroscopy and echocardiography.A pericardial tamponade was noted, a probable consequence of the high force applied on the asds during the device delivery, was successfully aspirated without sequelae.The vascular access site was then closed with a z-shaped suture.At 45 days, no events were reported and the computed tomography scan showed a good position of the device with good laa-device alignment.The article concluded that coaxial alignment of the delivery sheath with the laa axis is crucial to achieve good laa sealing and device stability during percutaneous laac.[the primary author of this article is roberto galea, md, department of cardiology, inselspital, bern university hospital, university of bern, bern, switzerland, the correspondence author is lorenz räber, md, cardiology department, bern university hospital, freiburgstrasse 18, ch-3010, bern, switzerland, with e-mail: lorenz.Raeber@insel.Ch].

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17036207
Report Number2135147-2023-02392
Device Sequence Number6459857
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale